Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 89, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 6:19 AM EST for Cherokee County, Georgia. It took effect at Feb 21, 2019, 8:30 AM EST. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2019, 6:19 AM EST (11:19 UTC)
- In effect from
- Feb 21, 2019, 8:30 AM EST
- Expired
- Feb 22, 2019, 5:01 PM EST
- In force
- 33 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at Canton (CNNG1). The gauge peaked at 18.88 ft at Feb 22, 2019, 12:00 AM EST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02392000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
550 WGUS42 KFFC 211119 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 619 AM EST Thu Feb 21 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Etowah River near Canton affecting Cherokee County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. && GAC057-220119- /O.NEW.KFFC.FL.W.0089.190221T1330Z-190222T1224Z/ /CNNG1.1.ER.190221T1330Z.190222T0000Z.190222T0624Z.NO/ 619 AM EST Thu Feb 21 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Etowah River near Canton. * From this morning until Friday morning. * At 515 AM Thursday the stage was 15.0 feet...and rising. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast to rise above flood stage this morning and continue to rise to near 17.2 feet by this evening.The river will fall below flood stage by after midnight Friday. * At 17.0 feet...Minor flooding continues in the woodlands and fields along the river upstream and downstream from the gage by the Walaska Street bridge. Portions of recreational areas such as Boling Park behind the Cherokee County High School...the Cherokee County Fairgrounds and the Etowah River Greenway at Heritage Park will be flooded with up to one foot of water. The parking lot at Boling Park will begin to flood. && LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459 $$
6 follow-up statements
066 WGUS82 KFFC 211640 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1140 AM EST Thu Feb 21 2019 ...The Flood Warning continues for the following rivers in Georgia... Etowah River near Canton affecting Cherokee County GAC057-220639- /O.EXT.KFFC.FL.W.0089.000000T0000Z-190222T2136Z/ /CNNG1.1.ER.190221T1131Z.190222T0000Z.190222T1536Z.NO/ 1140 AM EST Thu Feb 21 2019 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for The Etowah River near Canton. * Until Friday afternoon. * At 11AM Thursday the stage was 17.4 feet...and rising. * Minor flooding is occurring. * Flood stage is 16 feet. * The river will continue rising to near 17.6 feet by this evening. The river will fall below flood stage tomorrow late morning. * At 18 feet...Minor flooding expands into the woodlands and fields along the river upstream and downstream from the gage by the Walaska Street bridge. Large portions of recreational areas such as Boling Park behind the Cherokee County High School...the Cherokee County Fairgrounds and the Etowah River Greenway at Heritage Park will be flooded with up to two feet of water. The parking lot at Boling Park will be under one foot of water. Portions of the Mill Industrial Way Road begin to flood. && LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459 $$
198
WGUS82 KFFC 212252
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
552 PM EST Thu Feb 21 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Etowah River near Dawsonville affecting Dawson and Forsyth
Counties
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near Canton affecting Cherokee County
GAC085-117-212322-
/O.CAN.KFFC.FL.W.0084.000000T0000Z-190222T0945Z/
/DWSG1.1.ER.190221T0530Z.190221T1415Z.190221T2004Z.NR/
552 PM EST Thu Feb 21 2019
The Flood Warning is cancelled for
The Etowah River near Dawsonville .
* This takes effect immediately.
* At 5PM Thursday the stage was 12 feet...and
falling.
* Flood stage is 13 feet.
&&
LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$
GAC057-221252-
/O.EXT.KFFC.FL.W.0089.000000T0000Z-190223T1900Z/
/CNNG1.1.ER.190221T1131Z.190222T1200Z.190223T1300Z.NO/
552 PM EST Thu Feb 21 2019
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Etowah River near Canton.
* Until Saturday afternoon.
* At 5PM Thursday the stage was 18.4 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* The river will continue rising to near 19.3 feet by tomorrow
morning. The river will fall below flood stage Saturday morning.
* At 20 feet...Minor flooding expands further into the woodlands
and fields upstream and downstream from the gage by the Walaska
Street bridge. Large portions of recreational areas such as Boling
Park behind the Cherokee County High School...the Cherokee County
Fairgrounds and the Etowah River Greenway at Heritage Park will be
flooded with up to 4 feet of water. The flood waters will reach the
base of the water treatment plant near Boling Park. Portions of the
Mill Industrial Way road will be under 3 feet of water.
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$974 WGUS82 KFFC 220148 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 848 PM EST Thu Feb 21 2019 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Tilton affecting Gordon...Murray and Whitfield Counties Oostanaula River near Resaca affecting Floyd and Gordon Counties ...The Flood Warning continues for the following rivers in Georgia... Oostanaula River near Rome US Hwy. 27 affecting Floyd County Etowah River near Canton affecting Cherokee County GAC115-129-221549- /O.EXT.KFFC.FL.W.0081.000000T0000Z-190225T2136Z/ /RSCG1.1.ER.190221T0118Z.190222T1800Z.190225T1536Z.NO/ 848 PM EST Thu Feb 21 2019 The Flood Warning continues for The Oostanaula River near Resaca. * Until Monday afternoon. * At 8 PM Thursday the stage was 24.3 feet...and rising. * Minor flooding is occurring and is forecast to continue. * Flood stage is 22 feet. * The river will continue rising to near 24.9 feet by early Friday afternoon. The river will fall below flood stage late Monday morning. * At 24 feet...Minor flooding continues in the woodlands...fields and pastures along the river upstream and downstream from the gage on U S Highway 41 or Battlefield Parkway. && LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499 $$ GAC115-221548- /O.CON.KFFC.FL.W.0078.000000T0000Z-190223T0936Z/ /RTMG1.2.ER.190220T1709Z.190222T0600Z.190223T0336Z.NO/ 848 PM EST Thu Feb 21 2019 The Flood Warning continues for The Oostanaula River near Rome US Hwy. 27. * Until late Friday night. * At 7 PM Thursday the stage was 27.9 feet...and rising. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 25 feet. * The river will continue rising to near 28.3 feet by early Friday morning. The river will fall below flood stage late Friday evening. * At 28 feet...Moderate flooding begins. Water will enter basements of lower two city blocks near the gage site. Flood gates on Second Avenue and Avenue A must be closed. && LAT...LON 3431 8520 3428 8514 3421 8518 3425 8524 $$ GAC129-213-313-221548- /O.EXT.KFFC.FL.W.0066.000000T0000Z-190225T1400Z/ /TLNG1.1.ER.190220T0057Z.190223T1800Z.190225T0800Z.NO/ 848 PM EST Thu Feb 21 2019 The Flood Warning continues for The Conasauga River near Tilton. * Until Monday morning. * At 8 PM Thursday the stage was 19.5 feet...and steady. * Minor flooding is occurring is forecast to continue. * Flood stage is 18 feet. * The river will slowly rise to near 19.8 feet by Saturday early afternoon. The river will fall below flood stage Monday morning. * At 18 feet...Flood stage is reached. Minor flooding begins in the woodlands...fields and pastures along the river upstream and downstream from the gage on the Brackett Ridge Road bridge. && LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497 $$ GAC057-221548- /O.CON.KFFC.FL.W.0089.000000T0000Z-190223T1900Z/ /CNNG1.1.ER.190221T1131Z.190222T1200Z.190223T1300Z.NO/ 848 PM EST Thu Feb 21 2019 The Flood Warning continues for The Etowah River near Canton. * Until Saturday afternoon. * At 8 PM Thursday the stage was 18.7 feet...and rising. * Minor flooding is occurring and is forecast to continue. * Flood stage is 16 feet. * The river will continue rising to near 19.3 feet by Friday morning. The river will fall below flood stage Saturday morning. * At 18 feet...Minor flooding expands into the woodlands and fields along the river upstream and downstream from the gage by the Walaska Street bridge. Large portions of recreational areas such as Boling Park behind the Cherokee County High School...the Cherokee County Fairgrounds and the Etowah River Greenway at Heritage Park will be flooded with up to two feet of water. The parking lot at Boling Park will be under one foot of water. Portions of the Mill Industrial Way Road begin to flood. && LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459 $$
343
WGUS82 KFFC 220919
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
419 AM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near Canton affecting Cherokee County
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near East Canton affecting Cherokee County
GAC057-222319-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.190221T0815Z.190222T0515Z.000000T0000Z.UU/
419 AM EST Fri Feb 22 2019
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 4AM Friday the stage was 22.5 feet...and falling.
* Minor flooding is occurring and -- flooding is forecast.
* Flood stage is 17.0 feet.
* At 23.0 feet...Moderate flooding begins. Significant flooding
occurs generally east of Canton near the Interstate 575 bridge. The
flood waters will approach the top of a sewer cover behind a pump
station off of Riverstone Parkway and the foundations of some
businesses on Old Ball Ground Highway and Keith Drive. Flood waters
will be up to two feet deep around the wooden structure supporting
the USGS gage house behind the pump station.
* This crest compares to a previous crest of 22.3 feet on Jan 7 2009.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC057-222319-
/O.EXT.KFFC.FL.W.0089.000000T0000Z-190223T2024Z/
/CNNG1.1.ER.190221T1131Z.190222T0545Z.190223T1424Z.NO/
419 AM EST Fri Feb 22 2019
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Etowah River near Canton.
* Until Saturday afternoon.
* At 3AM Friday the stage was 18.7 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* The river will continue to fall to below flood stage by tomorrow
late morning.
* At 18.0 feet...Minor flooding expands into the woodlands and fields
along the river upstream and downstream from the gage by the
Walaska Street bridge. Large portions of recreational areas such as
Boling Park behind the Cherokee County High School...the Cherokee
County Fairgrounds and the Etowah River Greenway at Heritage Park
will be flooded with up to two feet of water. The parking lot at
Boling Park will be under one foot of water. Portions of the Mill
Industrial Way Road begin to flood.
* This crest compares to a previous crest of 18.9 feet on Dec 23 2013.
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$247
WGUS82 KFFC 221426
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
926 AM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near Canton affecting Cherokee County
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near East Canton affecting Cherokee County
GAC057-230427-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.190221T0815Z.190222T0515Z.000000T0000Z.UU/
926 AM EST Fri Feb 22 2019
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 900 AM Friday the stage was 21.7 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* At 22.0 feet...Minor flooding expands much further into the
woodlands and fields along the river generally east of Canton near
the Interstate 575 bridge. A grassy lot behind a pump station off
of Riverstone Parkway and areas behind the businesses on Old Ball
Ground Highway and Keith Drive are flooded with up to 3 feet of
water. An inground electrical box near the pump station and truck
trailers at the end of Keith Drive will begin to flood. Flood
waters will surround the wooden structure supporting the USGS gage
house.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC057-230426-
/O.EXT.KFFC.FL.W.0089.000000T0000Z-190223T1200Z/
/CNNG1.1.ER.190221T1131Z.190222T0545Z.190223T0600Z.NO/
926 AM EST Fri Feb 22 2019
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Etowah River near Canton.
* Until Saturday morning.
* At 815 AM Friday the stage was 18.0 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* The river will continue to fall to below flood stage after
midnight Saturday.
* At 18.0 feet...Minor flooding expands into the woodlands and fields
along the river upstream and downstream from the gage by the
Walaska Street bridge. Large portions of recreational areas such as
Boling Park behind the Cherokee County High School...the Cherokee
County Fairgrounds and the Etowah River Greenway at Heritage Park
will be flooded with up to two feet of water. The parking lot at
Boling Park will be under one foot of water. Portions of the Mill
Industrial Way Road begin to flood.
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$736
WGUS82 KFFC 222201
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
501 PM EST Fri Feb 22 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
Etowah River near Canton affecting Cherokee County
GAC047-222231-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-190222T2201Z/
/SCKG1.1.ER.190222T1300Z.190222T1415Z.190222T1615Z.NO/
501 PM EST Fri Feb 22 2019
The Flood Warning is cancelled for
The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 4 PM Friday the stage was 14.9 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$
GAC057-222231-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-190223T1200Z/
/CNNG1.1.ER.190221T1131Z.190222T0545Z.190222T1857Z.NO/
501 PM EST Fri Feb 22 2019
The Flood Warning is cancelled for
The Etowah River near Canton.
* This takes effect immediately.
* At 4 PM Friday the stage was 15.3 feet...and falling.
* Flood stage is 16 feet.
* The river will continue to fall.
* At 15 feet...Bankfull conditions occur in the woodlands and
fields along the river in the Canton area. Some flooding will begin
in low lying and poor drainage areas.
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 3:38 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 21, 3:38 AM EST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 AM EST Thu Feb 21 2019 .SHORT TERM /Today through Friday/... Band of showers and isolated tstorms has becoming stationary. This area of showers will begin moving northward as the next short wave approaches from the west. This next short wave will bring an increase in moisture across west central GA this afternoon and then lift into north GA tonight before exiting. The stationary front across central GA will hold into this evening, then as the surface high builds into the northeast U.S. tonight, a backdoor front will move across the CWA Friday wedging the CWA. There will still be plenty of isentropic lift over the wedge and this will keep chances of rain continuing, although amounts on Friday will be a half inch or less. Dense fog has developed across parts of central GA and this will continue into mid morning. Will therefore continue the Dense Fog Advisory for this morning. Rainfall amounts today should remain below 1 inch across the CWA, however with the ground already saturated, it will not take much rainfall to push a creek or river into flood, especially with a thunderstorm that could produce higher amounts. Will therefore continue the Flash Flood Watch for today. 17 && .LONG TERM /Friday Night through Wednesday/... The long term period begins with a wedge setting in to NE Georgia in addition to a stalled front just north of the area. With southwesterly flow pushing moisture into the area, chances for showers will continue through Saturday, with the highest chances across northern Georgia. High PWs and instability will continue the potential for periods of heavy rain and isolated thunderstorms across the area. With multiple rivers across northern Georgia already in flood, concerns for river flooding and flash flooding will continue as these rounds of precipitation impact the area, especially across portions of northern Georgia. Chances for showers and thunderstorms increase across the entire area for late Saturday/Sunday as a cold front pushes through the area on Sunday. QPF totals are currently around half and inch to an inch with the highest totals across northern GA. With already saturated soils across much of northern Georgia concerns for river flooding and flash flooding will continue. After this system clears the area late Sunday, we should see some drier weather on Monday and for some areas part of Tuesday as high pressure pushes into the area. Models then show a wave moving north from the gulf into the area on late Tuesday into Wednesday, but models differ on northward extent as well timing of the moisture across the area. At this point have only included slight chance pops across the area. Temperatures through the weekend are expected to be just above average in the 60s and 70s, aside from those within the wedge on Saturday where highs are expected to be in the 50s. After the weekend system, high temperatures are expected to be closer to seasonal norms. Reaves && .AVIATION... 06Z Update... IFR/LIFR conditions will continue through the forecast. There will be some rising of cigs to MVFR across CSG this afternoon but it will be brief. Showers and a few tsra will continue across north GA this morning. Another area is expected to move into central GA this afternoon and then spread north this evening into ATL/AHN. Winds will be light and variable across most areas through the forecast. //ATL Confidence...06Z Update... Medium on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 54 58 47 / 80 80 50 60 Atlanta 64 56 63 50 / 80 80 50 40 Blairsville 61 52 56 47 / 90 90 90 60 Cartersville 61 52 62 50 / 90 70 70 60 Columbus 75 63 76 59 / 70 80 40 40 Gainesville 62 54 56 46 / 80 80 70 60 Macon 75 60 74 56 / 60 60 30 40 Rome 59 51 60 51 / 90 80 80 60 Peachtree City 68 56 67 52 / 80 80 40 40 Vidalia 80 62 79 60 / 20 20 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Jackson...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Union...Walker...White...Whitfield. Dense Fog Advisory until 10 AM EST this morning for the following zones: Baldwin...Bibb...Bleckley...Butts...Crawford... Crisp...Dodge...Dooly...Emanuel...Glascock...Greene...Hancock... Houston...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Monroe...Montgomery...Peach...Pike...Pulaski... Putnam...Spalding...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Twiggs...Upson...Warren...Washington...Wheeler... Wilcox...Wilkes...Wilkinson. && SHORT TERM...17 LONG TERM....Reaves AVIATION...17
Hazardous weather outlook, Feb 21, 3:43 AM EST, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 343 AM EST Thu Feb 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 343 AM EST Thu Feb 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Dense Fog Advisory is in effect until 10 AM this morning across portions of central Georgia. Visibilities may be reduced to a 1/4 mile or less. Showers and isolated thunderstorms are expected to continue to impact the area through this afternoon and evening. The main hazards with any storm will be gusty winds and heavy rainfall. The Flash Flood Watch continues until this evening for most of North Georgia including the Atlanta metro, where 1 to 2 with locally higher amounts are possible. As a result of multiple periods with heavy rainfall, nearly all the rain that will fall will be converted to runoff and some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... An increased threat for river and stream flooding will continue through the week and weekend as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Saturday and Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 21, 12:30 AM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1230 AM EST THU FEB 21 2019
GAZ013>015-021-022-210600-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-Lumpkin GA-
1230 AM EST THU FEB 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...NORTHERN CHEROKEE...
NORTHWESTERN FORSYTH...SOUTHEASTERN PICKENS AND SOUTHWESTERN LUMPKIN
COUNTIES UNTIL 100 AM EST...
At 1229 AM EST...a strong thunderstorm was near Waleska, or near
Canton...moving northeast at 70 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Jasper, Dawsonville, Ball Ground, Nelson, Waleska,
Buffington, Dougherty, Amicalola Falls State Park, Marblehill,
Hightower, Juno, Fausett Lake, Silver City, Len Foote Hike Inn,
Hollis Lathem Reservoir, Tate, Reavis Mountain and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3439 8398 3438 8398 3419 8451 3433 8461
3460 8420
TIME...MOT...LOC 0529Z 237DEG 60KT 3431 8449
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Feb 21, 12:54 AM EST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1254 AM EST THU FEB 21 2019
GAZ044>046-054-055-057-210630-
Fayette GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
1254 AM EST THU FEB 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...
ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHWESTERN HENRY AND
SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 130 AM EST...
At 1254 AM EST...a strong thunderstorm was over Jonesboro...moving
northeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fayetteville, Conyers, Jonesboro, Stockbridge, Forest Park,
Riverdale, Morrow, Stone Mountain, Lake City, Lithonia,
Candler-Mcafee, Lakeview Estates, Belvedere Park, Lake Spivey, Rex,
Belmont, Arabia Mountain, Hidden Valley Park, Conley and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3366 8436 3366 8435 3367 8435 3382 8414
3362 8397 3342 8441 3355 8451
TIME...MOT...LOC 0554Z 233DEG 46KT 3354 8438
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Feb 21, 1:24 AM EST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
124 AM EST THU FEB 21 2019
GAZ034-045>048-210645-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
124 AM EST THU FEB 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE...EASTERN DEKALB...SOUTHEASTERN GWINNETT AND
NORTHERN NEWTON COUNTIES UNTIL 145 AM EST...
At 124 AM EST...a strong thunderstorm was over Milstead, or near
Conyers...moving northeast at 50 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Monroe, Loganville, Lithonia, Walnut Grove, Between, Jersey,
Lakeview Estates, Georgia International Horse Park, Bold Springs,
Windsor, Nicholasville, Milstead, Youth, Big Haynes Creek Park,
Pannell, Rosebud and Gum Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3392 8378 3374 8365 3362 8404 3373 8412
3394 8381
TIME...MOT...LOC 0624Z 238DEG 43KT 3372 8398
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:05 PM EST | Special Weather Statement | FFC | Barrow, Walton | 25 min |
| Feb 20, 9:20 PM EST | River Flood Warning | FFC | Chattooga | 15 hr |
| Feb 20, 9:42 PM EST | Special Weather Statement | FFC | Forsyth, Hall | 33 min |
| Feb 20, 10:10 PM EST | Special Weather Statement | FFC | Rockdale | 35 min |
| Feb 20, 10:38 PM EST | Special Weather Statement | FFC | Heard | 52 min |
| Feb 20, 11:31 PM EST | Special Weather Statement | FFC | Clayton, Fayette | 29 min |
| Feb 20, 11:56 PM EST | River Flood Warning | FFC | Cobb | 51 min |
| Feb 21, 12:30 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 30 min |
| Feb 21, 12:54 AM EST | Special Weather Statement | FFC | Clayton, Rockdale | 36 min |
| Feb 21, 1:06 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Crawford, Crisp and 34 more | 6 hr |
| Feb 21, 1:19 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 17 hr |
| Feb 21, 1:24 AM EST | Special Weather Statement | FFC | Rockdale, Walton | 21 min |
| Feb 21, 3:06 AM EST | River Flood Warning | FFC | Forsyth | 19 hr |
| Feb 21, 4:02 AM EST | River Flood Warning | FFC | Cherokee | 65 hr |
| Feb 21, 5:38 AM EST | River Flood Warning | FFC | Floyd | 6 days |
| Feb 21, 6:02 AM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 21, 6:48 AM EST | River Flood Warning | FFC | Cherokee, Cobb | 5 hr |
| Feb 21, 7:33 AM EST | River Flood Warning | FFC | Cherokee | 12 hr |
| Feb 21, 8:07 AM EST | River Flood Warning | FFC | Gwinnett | 46 min |
| Feb 21, 10:02 AM EST | River Flood Warning | FFC | Cherokee, Forsyth | 10 hr |
| Feb 21, 10:12 AM EST | River Flood Warning | FFC | Cobb | 10 hr |
| Feb 21, 12:19 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Feb 21, 12:24 PM EST | River Flood Warning | FFC | Murray, Whitfield | 4 days |
| Feb 21, 1:11 PM EST | River Flood Warning | FFC | Gordon | 4 days |
| Feb 21, 2:14 PM EST | Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 64 hr |
| Feb 21, 2:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 59 hr |
| Feb 21, 5:34 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 7 hr |
| Feb 21, 5:56 PM EST | Special Weather Statement | FFC | Harris | 49 min |
| Feb 21, 6:07 PM EST | Tornado Warning | FFC | Harris, Meriwether, Talbot | 38 min |
| Feb 21, 6:39 PM EST | Tornado Warning | FFC | Meriwether | 17 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.